Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had hip transplant, got typhoid piles, urine infection and elevated TLC level. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
Hi my father 68 year old .had a hip transplant and after 5 days got typhoid.piles burst urine infection..tlc levels are very high. What does this indicate .his leucocyte count is 0000. Coagulation profile is 45 seconds.
Currently he is in the hospital. Pls advise
Posted Fri, 11 Oct 2013 in Medicines and Side Effects
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Increased leucocytes are seen in an infection

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing in.

I am sorry to hear about your father, but I am sure he will soon be fine, wishing him a rapid recovery and a healthy life thereafter.

Leucocytes are the cells in the body that fight infection; when there is an infection in the body the body's natural defense mechanism sends a message to the leucocytes to increase in number and fight the infection. The normal range is considered to be anywhere between 4000 to 0000. Your father's leucocyte (TLC: Total Leucocyte Count) is 0000, which is slightly above normal. The reason why this is raised could be due to the urine infection, as you must have guessed by now. But I am sure the doctors have initiated appropriate antibiotics to tackle the infection. Do not worry ma'am, it might take sometime, but your father will surely be fine soon.

I hope you found my response helpful. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Had hip transplant, got typhoid piles, urine infection and elevated TLC level. Suggest? 11 hours later
what about the Coagulation Profile where Prothrombin is 45. Since he had Piles Burts/bleeding. Pls advise..
 
 
Answered by Dr. Shoaib Khan 8 minutes later
Brief Answer:
High PT; usually caused by medication

Detailed Answer:
Hello once again ma'am.

Your father's prothrombin time is indeed high (normal range 12-14 secs), such a high PT is usually seen in patients on anti'coagulation therapy. Is your father on any medications that can cause this? Please check with his doctors, and if he is then you need to discuss the pros and cons of the therapy.

Please keep me informed and do keep in touch.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Had hip transplant, got typhoid piles, urine infection and elevated TLC level. Suggest? 3 hours later
Yes he is on medication after the Hip surgery. Can he stop the Medicine? is it safe to stop taking the medicine. What precautions are to be taken to avoid Piles bleeding. Pls advise.
 
 
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
No ma'am, not advisable to stop those meds

Detailed Answer:
Hello ma'am.

No ma'am, he should not stop this medication which is a blood-thinning medication. All major surgeries relating to the bone (like the one your father had) carry a very high-risk of developing a clot; which is why the anti-coagulants are adviced initially at a high dose, but these will be gradually reduced and weaned off.

The problem now is to balance the dose of the anti-coagulants and help reduce the bleeding due to piles. But in my opinion, it is better to deal with the problem of piles instead of facing a risk of developing complications like a clot which can be fatal; whereas, the piles problem is not serious and will be taken care of as soon as we start reducing the dose if anti-coagulants; which will be 3-4 weeks duration.

Please be patient, I am sure all will be better with time, its all a matter time. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor